MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48030
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
510(k) number: k162717.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The device involved in the complaint was evaluated in the laboratory on 12 december 2018.Stent crowns distorted at distal end.Following the laboratory evaluation, additional information was requested to clarify the meaning of "distal bell".As per customer testimony the "distal bell" meant stent.Prior to distribution all evo-20-25-8-e devices are subject to visual inspection and functional checks to ensure device integrity.There inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for evo-20-25-8-e of lot number c1518633 did not reveal any discrepancies which could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1518633; upon review of complaints this failure mode has not occurred previously with this lot # c1518633.As per the instructions for use, ifu0061-5the precautions for this device "a complete diagnostic evaluation must be performed prior to use to determine proper stent size.Stent should be placed using fluoroscopic monitoring." there is no evidence to suggest that the customer did not follow the instructions for use (ifu0061-5).Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to tortuous anatomy.Summary complaint is confirmed as the failure was identified and verified in the laboratory.According to the information reported, there have been no adverse effects to the patient reported.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The device had an issue with the release system.Thus the product could not be implanted properly.Everything has been removed and sterilized."as per complaint form": during the release of the prosthesis the same was moved proximally, not opening the distal bell.A section of the device did not remain inside the patient¿s body.Removal of the stent with a foreign body forceps.The patient did not require any additional procedures due to this occurrence.No.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Nothing.Put other stent.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8211992
Report Number3001845648-2019-00002
Device Sequence Number14151202
Product Code ESW
UDI-Device Identifier10827002480305
UDI-Public(01)10827002480305(17)200710(10)C1518633
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2020
Device Model NumberG48030
Device Catalogue NumberEVO-20-25-8-E
Device Lot NumberC1518633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/03/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight95